My doctor started me on 25mg. of zoloft for 7 days. I had very bad headaches and loss of appetite. After 7 days he increased it to 50mg. and thats when the severe nausea started so he said to stay with it another week (50mg.) and gave me some nausea pills to take to see if that would help. I will be at the end of 3 weeks once this week ends. Is this normal? I don'y know whether to cut back to 25mg. or stay with the 50mg. How long does this last before these side effects go away as the last 4 days I have had the runs as well? How long should I hang in there. Is there anyone that can answer my problem and tell me when this will stop or if I should lower my dose or remain on the 59mg. for another week to see if the symptoms stop.
Zoloft - when do side effects go away?
Question posted by tadpole37 on 26 Oct 2011
Last updated on 18 September 2018 by KatherineH
I started taking zoloft about 5 or 6 weeks ago for pmdd issues (pms) I was on 25 and then 50 mg with very mild dizzy clenched jaw side effects. I didn't think it was helping so I stopped taking it and noticed a strong return of negativity. So I started again upped my dose slowly to 75 mgs. I experienced some bad gastrointestinal issues tonight so thinking of going back to 50mgs. Its shortening my sleep as well. Not sure about this drug yet.
I first started taking this drug 14 days ago and the main side effect was nausea and dizziness. Plus my eyes couldn't focus and even started rolling! The first day I lay in bed feeling awful all day. I rang the doctors and asked to be put on anti sickness tablets and this is something I would now highly recommend to anyone taking the drug who get nausea and dizziness. It's called cyclizine and took these side effects away instantly. Secondly I had diazapan the first 3 days to help me with the anxious feeling you get at the start which also really helped then stopped.
Now I know there not meant to start working for a week but after my 5th day I went to bed and suddenly had an overwhelming urge to smile for no reason. The next day I felt great my brain felt calm and I felt it so easy to talk to people that I realised I had a little bit of social phobia I didn't even know I had. Infact I've been living with anxiety for so long it became my norm and it took alot of convincing from the doctor to make me believe the physical symptoms I was getting might actually be anxiety. I feel like a new person now like I could take on the world. Im noticing that now i can think with a clearer head how bad i actually was! and for someone who has been so dead against any form of antidepressant in the past that's saying something. I hope you feel better soon and hope my story helps to get you through it as it's the best choice I've ever made.
I have been on Zoloft for about six weeks and for the last 7 days I have stomach pain and severe diarrhea. I stopped taking it yesterday and will try something else. Helps with anziety but can't take the diarrhea and intestinal pain.
Hi i been taking Zoloft for about two years now and they started me on 50mg and I felt nausea but I still kept on taking them but before I took them each morning I would eat before and it went away.. Now I been on 200mg and its ok so I wouldn't worry it will be fine just keep taking it and try to eat before ...
I have just started taking zoloft and I too have similar side effects as you. I started with 50mg but the side effects were too severe so I switched to 25mg and still have the same side effects but not as severe. I have taken the25mg for about 3 weeks and it doesnt seem it is getting better. I was wondering if you ever found a solution for these side effects, if you did I would greatly appreciate it if you could tell me.
hi tadpole37 i hated the zoloft and went off of it. I couldn't sleep eat and was bouncing so bad i went off it but if you try it a little longer or ask to be put on something else as there are so many to try i don't see why your dr. shouldn't change for you if you ask Leron
Hello tadpole. Your side effects as you know are normal, and common when taking zoloft. Sad to say but its the way it is. Your dose is not high, its more what is known as beginners one. The diarrhea, is late in coming but I believe its because you went to the 50mg. This is hard to say, stick with it and hope it all lessens or go back on the 25. You/ve been takingt it now for 3 weeks. If it was me, I'd wait another day or two maybe three then say ok doctor this isn t worth the misery and so lets try something else. Paxil, for one, (also an ssri) is a newer one, and has less side effects. ( I take it) But in my case, increase in weight and fatigue are the culprits Or if you feel that you are feeling well on the 25mg, that the side effects are managable then stick with that.best to you.
- Zoloft uses and safety info
- Zoloft information for Healthcare Professionals (includes dosage details)
- Side effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.